MAUDE Adverse Event Report: ETHICON INC. J-VAC RESERVOIR 300 ML; CATHETER TIP SUCTION

ETHICON INC. J-VAC RESERVOIR 300 ML; CATHETER TIP SUCTION
Catalog Number 2163
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6)2024 and a reservoir was used.The nursing team opened the packaging and at the time of starting its use, they identified that the spring to make the "click" and start the vacuum-suction was not working.Product discarded.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: was surgery delayed due to the reported event? unknown, was procedure successfully completed? unknown, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.¿ what is the account name? (b)(6).¿ what is the procedure date? (b)(6)2024.¿ was the reservoir used on the patient? no, the reservoir was not used on the patient.It was discarded.¿ did the issue occur during first activation? yes, the incident occurred during the first activation.¿ if no, how long after the first activation happened did the issue occurred? it happened in the first activation ¿ how was the case completed? the drain was removed from its packaging to be placed on the patient.When attempting to activate it, the customer identifies that the reservoir does not perform the vacuum or suction function.Subsequently, the reservoir is discarded because it was contaminated.¿ is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.The material is not available to be shipped, as the customer discarded it at that time.¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6) ¿ head of supplies.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
J-VAC RESERVOIR 300 ML
Common Device Name
CATHETER TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-FLEXTRONICS MEDICAL 
1659 gailes blvd
san diego CA 92154
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20835444
Report Number2210968-2024-12769
Device Sequence Number15669862
Product Code JOL
UDI-Device Identifier10705031003323
UDI-Public(01)10705031003323(11)231206(17)281130(10)JU1015
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
C II EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2163
Device Lot NumberJU1015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown